Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 17, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Dec 29, 2014, 2:30 AM MST for 26 counties in Nebraska. It took effect at Dec 29, 2014, 5:00 PM MST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2014, 2:30 AM MST (09:30 UTC)
- In effect from
- Dec 29, 2014, 5:00 PM MST
- Expired
- Dec 30, 2014, 12:00 PM MST
- In force
- 19 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412 WWUS43 KLBF 290930 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 AM CST MON DEC 29 2014 ...ARCTIC AIR IS ON THE WAY TODAY FOR NEBRASKA... .VERY COLD AIR...COMBINED WITH BRISK WIND...WILL PRODUCE DANGEROUS WIND CHILLS TONIGHT AND EARLY TUESDAY. NEZ004>010-022>029-035>038-094-292330- /O.NEW.KLBF.WC.Y.0017.141230T0000Z-141230T1900Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CODY... MERRIMAN...KILGORE 330 AM CST MON DEC 29 2014 /230 AM MST MON DEC 29 2014/ ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 1 PM CST /NOON MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 1 PM CST /NOON MST/ TUESDAY. * WIND CHILL VALUES...FROM 25 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...FROSTBITE CAN OCCUR QUICKLY ON UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT INSULATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM. && $$ NEZ056>059-069>071-292330- /O.NEW.KLBF.WC.Y.0017.141230T0600Z-141230T1900Z/ DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 330 AM CST MON DEC 29 2014 /230 AM MST MON DEC 29 2014/ ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 1 PM CST /NOON MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 1 PM CST /NOON MST/ TUESDAY. * WIND CHILL VALUES...FROM 20 BELOW ZERO TO 25 BELOW ZERO. * OTHER IMPACTS...FROSTBITE CAN OCCUR QUICKLY ON UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT INSULATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM. && $$ SPRINGER
4 follow-up statements
092 WWUS43 KLBF 291010 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 410 AM CST MON DEC 29 2014 ...ARCTIC AIR IS ON THE WAY TODAY FOR NEBRASKA... .VERY COLD AIR...COMBINED WITH BRISK WIND...WILL PRODUCE DANGEROUS WIND CHILLS TONIGHT AND EARLY TUESDAY. NEZ004>010-022>029-035>038-094-300015- /O.CON.KLBF.WC.Y.0017.141230T0000Z-141230T1900Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CODY... MERRIMAN...KILGORE 410 AM CST MON DEC 29 2014 /310 AM MST MON DEC 29 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 1 PM CST /NOON MST/ TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 1 PM CST /NOON MST/ TUESDAY. * WIND CHILL VALUES...FROM 25 BELOW ZERO TO NEAR 30 BELOW ZERO. * OTHER IMPACTS...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES ON UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT INSULATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM. && $$ NEZ056>059-069>071-300015- /O.CON.KLBF.WC.Y.0017.141230T0600Z-141230T1900Z/ DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 410 AM CST MON DEC 29 2014 /310 AM MST MON DEC 29 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 1 PM CST /NOON MST/ TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 1 PM CST /NOON MST/ TUESDAY. * WIND CHILL VALUES...FROM 20 BELOW ZERO TO 25 BELOW ZERO. * OTHER IMPACTS...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES ON UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT INSULATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM. && $$ SPRINGER
583 WWUS43 KLBF 292112 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CST MON DEC 29 2014 ...ARCTIC AIR INVADING NEBRASKA... .VERY COLD AIR COMBINED WITH BRISK WIND WILL PRODUCE DANGEROUS WIND CHILLS TONIGHT AND EARLY TUESDAY. NEZ004>010-022>029-035>038-094-301115- /O.CON.KLBF.WC.Y.0017.141230T0000Z-141230T1900Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CODY... MERRIMAN...KILGORE 312 PM CST MON DEC 29 2014 /212 PM MST MON DEC 29 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ TUESDAY. * WIND CHILL VALUES...FROM 20 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES ON UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT INSULATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM. && $$ NEZ056>059-069>071-301115- /O.CON.KLBF.WC.Y.0017.141230T0600Z-141230T1900Z/ DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 312 PM CST MON DEC 29 2014 /212 PM MST MON DEC 29 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 1 PM CST /NOON MST/ TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 1 PM CST /NOON MST/ TUESDAY. * WIND CHILL VALUES...FROM 20 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES ON UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT INSULATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM. && $$ TAYLOR
412 WWUS43 KLBF 300932 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 AM CST TUE DEC 30 2014 ...ARCTIC AIR HAS INVADED NEBRASKA... .VERY COLD AIR COMBINED WITH BRISK WIND WILL PRODUCE DANGEROUS WIND CHILLS THIS MORNING AND EARLY AFTERNOON AND AGAIN TONIGHT AND WEDNESDAY MORNING. NEZ004-005-022>025-035>037-056>059-069>071-094-302345- /O.NEW.KLBF.WC.W.0004.141231T0200Z-141231T1800Z/ /O.CON.KLBF.WC.Y.0017.000000T0000Z-141230T1900Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 332 AM CST TUE DEC 30 2014 /232 AM MST TUE DEC 30 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON... ...WIND CHILL WARNING IN EFFECT FROM 8 PM CST /7 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM CST /7 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST /NOON MST/ THIS AFTERNOON. * WIND CHILL VALUES...FROM 20 BELOW ZERO TO NEAR 30 BELOW ZERO THROUGH LATE THIS MORNING AND AGAIN EARLY THIS EVENING. WIND CHILL WILL THEN BE FROM 30 BELOW ZERO TO 40 BELOW ZERO LATE TONIGHT AND EARLY WEDNESDAY. * OTHER IMPACTS...FROSTBITE CAN OCCUR IN 15 TO 30 MINUTES ON UNPROTECTED SKIN FOR WIND CHILL OF 20 BELOW TO 30 ZERO AND 15 MINUTES OR LESS FOR WIND CHILL OF 30 BELOW ZERO OR COLDER. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT INSULATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM. && $$ NEZ006>010-026>029-038-302345- /O.NEW.KLBF.WC.Y.0018.141231T0200Z-141231T1800Z/ /O.CON.KLBF.WC.Y.0017.000000T0000Z-141230T1900Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 332 AM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON CST WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON. * WIND CHILL VALUES...FROM 20 BELOW ZERO TO 29 BELOW ZERO. * OTHER IMPACTS...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES ON UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT INSULATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SPRINGER/MARTIN
238 WWUS43 KLBF 301857 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1257 PM CST TUE DEC 30 2014 ...DANGEROUSLY COLD AGAIN TONIGHT... .VERY COLD TEMPERATURES COMBINED WITH BRISK WESTERLY WINDS WILL PRODUCE DANGEROUS WIND CHILLS TONIGHT AND WEDNESDAY MORNING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE COLDEST WIND CHILLS ARE EXPECTED IN AREAS WEST OF HIGHWAY 83...WHERE WIND CHILL READINGS OF 30 TO 40 DEGREES BELOW ZERO WILL BE LIKELY. NEZ004-005-022>025-035>037-056>059-069>071-094-310900- /O.EXP.KLBF.WC.Y.0017.000000T0000Z-141230T1900Z/ /O.CON.KLBF.WC.W.0004.141231T0200Z-141231T1800Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 1257 PM CST TUE DEC 30 2014 /1157 AM MST TUE DEC 30 2014/ ...WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM CST /7 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 1 PM CST /NOON MST/ THIS AFTERNOON... THE WIND CHILL ADVISORY WILL EXPIRE AT 1 PM CST /NOON MST/ THIS AFTERNOON. A WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM CST /7 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. * WIND CHILL VALUES...TEMPERATURES WILL PLUMMET THIS EVENING...WHICH WILL CAUSE WIND CHILLS TO DROP AGAIN TO VALUES COLDER THAN 20 DEGREES BELOW ZERO. THEN LATE TONIGHT AND EARLY WEDNESDAY...WIND CHILL VALUES WILL DROP FURTHER...FROM 30 TO 40 DEGREES BELOW ZERO. * OTHER IMPACTS...FROSTBITE CAN OCCUR IN 15 TO 30 MINUTES ON UNPROTECTED SKIN FOR WIND CHILL OF 20 BELOW TO 30 ZERO AND 15 MINUTES OR LESS FOR WIND CHILL OF 30 BELOW ZERO OR COLDER. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT INSULATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM. && $$ NEZ006>010-026>029-038-310900- /O.EXP.KLBF.WC.Y.0017.000000T0000Z-141230T1900Z/ /O.CON.KLBF.WC.Y.0018.141231T0200Z-141231T1800Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 1257 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON CST WEDNESDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON CST WEDNESDAY. * WIND CHILL VALUES...TEMPERATURES WILL DROP AGAIN THIS EVENING...WITH WIND CHILL VALUES FALLING TO 20 BELOW ZERO TO 29 BELOW ZERO THROUGH TONIGHT AND WEDNESDAY MORNING. * OTHER IMPACTS...FROSTBITE CAN OCCUR IN ABOUT 30 MINUTES ON UNPROTECTED SKIN. ALSO...HYPOTHERMIA CAN SET IN QUICKLY IF THE BODY IS NOT INSULATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU PROTECT EXPOSED SKIN AND WEAR LAYERED CLOTHING. PETS AND OTHER DOMESTIC ANIMALS CAN SUFFER FROSTBITE AS WELL. BE SURE TO PROVIDE SHELTER FOR THEM. && $$ BROOKS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 10:33 PM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Dec 28, 10:33 PM MST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1133 PM CST SUN DEC 28 2014 .SYNOPSIS... ISSUED AT 320 PM CST SUN DEC 28 2014 HIGHLY AMPLIFIED PATTERN REMAINS ACROSS MUCH OF NORTH AMERICA WITH SEVERAL SIGNIFICANT PV ANOMALIES SHOWN IN WATER VAPOR IMAGERY THIS AFTERNOON. STILL HAVE SOME CONCERNS THAT MODELS MAY NOT BE HANDLING THE INITIALIZATION OF THE INDIVIDUAL PV ANOMALIES CORRECTLY...BUT SEEM TO NOT BE TOO FAR OFF ON THERMAL FIELDS BASED ON UA ANALYSIS. MID CLOUDS ADVANCING ACROSS NEBRASKA THIS AFTERNOON WITH ANOTHER AREA OF COOLING CLOUD TOPS IDENTIFIED ACROSS WY IN ASSOCIATION WITH NEXT PIECE OF ENERGY MOVING QUICKLY SEWD. ARCTIC COLD FRONT LOCATED ACROSS SRN SD AND IS BACKING SLOWLY SWWD ACCOMPANIED BY STRATUS. KLNX 88D INDICATING INCREASING ECHOES ACROSS THE SANDHILLS AND A FEW SITES IN THE PANHANDLE REPORTING -SN. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 320 PM CST SUN DEC 28 2014 LEAD SHORTWAVE WAVE/PV ANOMALY IS CURRENTLY PROGRESSING INTO WESTERN WYOMING PER WATER VAPOR IMAGERY. MODELS CONTINUE TO BRING THIS WAVE EAST ACROSS NEBRASKA TONIGHT AND MONDAY. THE OVERALL TREND IN THE MODELS TODAY HAS BEEN FOR THE WYOMING SHORTWAVE TO BE A BIT WEAKER AS IT MOVES ACROSS. MODEL SOUNDINGS AND CROSS SECTIONS STILL INDICATE THAT SNOW WILL FALL...BUT THE UPWARD VERTICAL MOTION ISN/T QUITE AS ROBUST AS IN PREVIOUS MODEL RUNS. WILL ONLY SLIGHTLY DECREASE CURRENTLY FORECASTED SNOW AMOUNTS BASED ON THE LATEST MODEL TRENDS...AS MODELS ARE NOTORIOUS FOR NOT HANDLING THESE NORTHERN ROCKIES SYSTEM WELL. STILL THINKING THAT A 17:1 OR 18:1 SNOW TO LIQUID RATIO LOOKS GOOD FOR TONIGHT...AND ABOUT 19:1 OR SO FOR MONDAY. DGZ IS DEEP...AND DESPITE WEAK LIFT...SNOW PRODUCTION LOOKS FAVORABLE...SO A WIDESPREAD 1 TO 3 INCHES WITH LOCAL AMOUNTS TO 4 INCHES IS LIKELY. WINDS WILL INCREASE SOMEWHAT LATER TONIGHT...AS THE PRESSURE GRADIENT TIGHTENS DUE TO HIGH PRESSURE BUILDING SOUTH INTO THE REGION. 500 METER WIND SPEEDS DO INCREASE TO AROUND 20 KTS BY LATE MONDAY AFTERNOON...WHICH WILL SUPPORT 15 TO 20 MPH SUSTAINED WINDS AT THE SURFACE. SO WHILE NOT EXPECTED TO BE A HUGE DEAL...THERE WILL BE ENOUGH WIND TO CAUSE SOME BLOWING AND DRIFTING SNOW. TEMPERATURE WISE...ARCTIC AIR WILL BE SPILLING INTO THE AREA BY AFTERNOON MONDAY. EXPECT FALLING TEMPERATURES AND BITTER COLD WIND CHILLS. TEMPERATURES FALL TO NEAR ZERO BY LATE AFTERNOON ACROSS NORTHERN NEBRASKA...WITH SINGLE DIGITS FARTHER SOUTH. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 320 PM CST SUN DEC 28 2014 SURFACE HIGH PRESSURE AND ASSOCIATED ARCTIC AIR CONTINUES TO SETTLE OVER THE NRN ROCKIES AND INTO THE HIGH PLAINS REGION THROUGH TUESDAY INTO TUESDAY NIGHT. AS THIS HAPPENS BEST FRONTOGENESIS AND LARGE SCALE UPWARD VERTICAL MOTION ENDS ACROSS WESTERN NEBRASKA LATE MONDAY NIGHT INTO TUESDAY MORNING. WEAK UPSLOPE FLOW WILL ALSO WEAKEN AS MUCH DRIER AIR FILTERS INTO THE REGION IN THE LOW LEVELS. THIS WILL GRADUALLY BRING AN END TO THE SNOW FIRST ACROSS THE NORTH AND THEN SOUTHWEST BY TUESDAY NIGHT. SKIES WILL ALSO GRADUALLY CLEAR FROM NORTH TO SOUTH BY SUNRISE WED MORNING. THIS WILL MEAN WITH FRESH SNOW COVER TEMPS WILL FALL QUICKLY. DESPITE VERY COLD AIR IT LOOKS AS THO RECORDS ARE OUT OF REACH. THE MAIN CONCERN WILL BE WIND CHILL VALUES MONDAY EVENING THROUGH WEDNESDAY AND HEADLINES LOOK LIKE THEY WOULD BE NEEDED IN THAT TIME FRAME AND SUBSEQUENT FORECASTS WILL STRIVE TO REFINE THE SPECIFIC DETAILS CONCERNING THAT. FOR NOW WILL BE FOCUSING ON SPREADING THE MESSAGE OF IMPACTS RELATED TO VERY COLD WIND CHILLS. AS THE NRN PLAINS BECOMES MORE UNDER THE INFLUENCE OF THE NRN STREAM UPPER FLOW ALL THE MODELS ARE SIMILAR IN DEVELOPING AN UPPER LOW OVER THE SOUTHWEST. HOWEVER...THE MODELS DIFFER IN THEIR HANDLING OF THE CUT OFF SYSTEM WHICH RESULTS EVENTUALLY IN SIGNIFICANT DIFFERENCES IN SENSIBLE WEATHER BY THE WEEKEND. THE GFS NOW APPEARS TO BE A NRN OUTLIER WITH THE SRN STATES UPPER LOW AS IT MOVES IT ACROSS THE SRN PLAINS QUICKER THAN GEM/EC AND EVENTUALLY SHEARS IT OUT OVER THE MID MISSISSIPPI VALLEY. THE EC IS MUCH SLOWER WHICH ALLOWS THE WRN STATES RIDGE THAT DEVELOPS BY LATE SATURDAY TO BUILD FURTHER NORTH AND INLAND...WHILE THE GFS PHASES THE NRN AND SRN STREAM AGAIN TO FORM A LARGE BROAD TROUGH OVER THE CONUS. THOUGH IT IS HARD TO PIN DOWN A SINGLE PORTION OF THE MODEL RUNS THAT INSTIGATE THE DRASTIC DIFFS...IT APPEARS AS THOUGH THE HANDLING OF A REX BLOCK OVER THE PACIFIC AROUND 160W...AND ESPECIALLY THE AMOUNT OF JET STREAM ENERGY TOPPING THE ANOMALOUS UPPER HIGH OVER THE NRN AK INTO THE ARCTIC OCEAN THAT EVENTUALLY TRANSLATES TO WHETHER AN UPPER RIDGE BUILDS IN TO THE WRN THIRD OF THE COUNTRY THROUGH THE WEEKEND. AS MENTIONED THIS RESULTS IN DRASTIC DIFFERENCES NOT ONLY TEMPS BUT ALSO WHERE JET STREAM ENERGY RESIDES ACROSS THE PLAINS AND ULTIMATELY PRECIPITATION. WITH SUCH DRASTIC DIFFERENCES IN MID RANGE SOLUTIONS CONFIDENCE IS LOW IN FCST DETAILS FROM FRIDAY THRU SUNDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1133 PM CST SUN DEC 28 2014 FOR THE KLBF TERMINAL...EXPECT OVERCAST SKIES RANGING FROM 5000 TO 8000 FT AGL THROUGH 15Z MONDAY MORNING. LIGHT SNOW WILL DEVELOP BY MID MORNING WITH VISBYS AS LOW AS 2SM. CIGS WILL DROP TO 1500 FT AS WELL. SNOW INTENSITY WILL BEGIN TO DECREASE MONDAY EVENING WITH VISBYS AROUND 5SM. FOR THE KVTN TERMINAL...LIGHT SNOW WILL CONTINUE INTO THE OVERNIGHT WITH VISBYS RANGING FROM 1 TO 2 SM THROUGH MID AFTERNOON MONDAY. CIGS WILL RANGE FROM 1500 TO 2500 FT AGL THROUGH MID AFTERNOON MONDAY. SNOW WILL END BY MID AFTERNOON...WITH CIGS INCREASING TO 5000 FT AGL AFTER 01Z TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JWS SHORT TERM...TAYLOR LONG TERM...JWS AVIATION...CLB
Hazardous weather outlook, Dec 28, 2:59 PM MST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CST SUN DEC 28 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-292200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 359 PM CST SUN DEC 28 2014 /259 PM MST SUN DEC 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN ARCTIC COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL BRING SNOW TO NORTH CENTRAL NEBRASKA AND THE PANHANDLE TONIGHT. SNOW ACCUMULATIONS WILL GENERALLY BE 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW IS EXPECTED TO CONTINUE MONDAY ACROSS ALL OF THE AREA. SNOW ACCUMULATIONS WILL GENERALLY BE 1 TO 2 INCHES. BITTER COLD WIND CHILLS ARE EXPECTED MONDAY NIGHT THROUGH WEDNESDAY...AS AN ARCTIC AIRMASS SETTLES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Local storm report, Dec 29, 2:06 AM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 AM CST MON DEC 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM SNOW VALENTINE 42.87N 100.55W
12/29/2014 M1.8 INCH CHERRY NE COCORAHS
&&
MARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 12:04 PM MST | Areal Flood Advisory | LBF | Lincoln | 10 days |
Nearby
Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.